Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 101, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Dec 16, 2018, 9:35 AM CST. It took effect at Dec 16, 2018, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2018, 9:35 AM CST (15:35 UTC)
- In effect from
- Dec 16, 2018, 9:00 PM CST
- Expired
- Dec 17, 2018, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
471 WHUS73 KMKX 161535 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 935 AM CST Sun Dec 16 2018 ...BRISK NORTHWEST WINDS TONIGHT INTO MONDAY MORNING... LMZ080-669-671-673-675-777-779-870-872-874-876-878-161645- /O.EXP.KMKX.MF.Y.0027.000000T0000Z-181216T1600Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 935 AM CST Sun Dec 16 2018 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... The Dense Fog Advisory will expire at 10 AM CST this morning. Patchy fog may remain over the far eastern portion of the lake through the morning but continue to thin out toward afternoon. $$ LMZ643>646-162345- /O.NEW.KMKX.SC.Y.0101.181217T0300Z-181217T1500Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 935 AM CST Sun Dec 16 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect from 9 PM this evening to 9 AM CST Monday. * WINDS: Northwest 15 to 25 knots. * WAVES: 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
5 follow-up statements
797 WHUS73 KMKX 162050 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 250 PM CST Sun Dec 16 2018 ...BRISK NORTHWEST WINDS TONIGHT INTO MONDAY MORNING... LMZ643>646-170500- /O.CON.KMKX.SC.Y.0101.181217T0300Z-181217T1500Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 250 PM CST Sun Dec 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... * WINDS: Northwest 15 to 25 knots. * WAVES: 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
609 WHUS73 KMKX 170039 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 639 PM CST Sun Dec 16 2018 LMZ261-362-364-366-563-565-170800- /O.NEW.KMKX.GL.W.0028.181217T0100Z-181217T0800Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- 639 PM CST Sun Dec 16 2018 ...GALE WARNING IN EFFECT UNTIL 2 AM CST MONDAY... The National Weather Service in Milwaukee/Sullivan has issued a Gale Warning...which is in effect until 2 AM CST Monday. * WINDS: Northwest gales to 35 knots this evening into the first part of the overnight hours. The strongest winds are expected to be in the vicinity of Rock Island Passage to Charlevoix this evening. * WAVES: 5 to 8 ft occasionally to 10 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ643>646-170845- /O.CON.KMKX.SC.Y.0101.181217T0300Z-181217T1500Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 639 PM CST Sun Dec 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... * WINDS: Northwest 15 to 25 knots. * WAVES: 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
750 WHUS73 KMKX 170226 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 826 PM CST Sun Dec 16 2018 LMZ261-362-364-366-563-565-170800- /O.CON.KMKX.GL.W.0028.000000T0000Z-181217T0800Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- 826 PM CST Sun Dec 16 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM CST MONDAY... * WINDS: Northwest gales to 35 knots this evening into the first part of the overnight hours. The strongest winds are expected to be in the vicinity of Rock Island Passage to Charlevoix late this evening. * WAVES: 5 to 8 ft occasionally to 10 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ643>646-171200- /O.CON.KMKX.SC.Y.0101.181217T0300Z-181217T1500Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 826 PM CST Sun Dec 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... * WINDS: Northwest 15 to 25 knots. * WAVES: 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
194 WHUS73 KMKX 170832 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 232 AM CST Mon Dec 17 2018 ...LINGERING GUSTY WINDS EARLY THIS MORNING... LMZ643>646-171500- /O.CON.KMKX.SC.Y.0101.000000T0000Z-181217T1500Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 232 AM CST Mon Dec 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS: Northwest at 15 to 20 knots with gusts to 25 knots. * WAVES: 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ DDV www.weather.gov/mkx
353 WHUS73 KMKX 171453 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 853 AM CST Mon Dec 17 2018 ...WINDS AND WAVES CONTINUE TO DIMINISH... .A weakening pressure gradient and approaching high pressure will result in gradually diminishing winds and lowering waves the rest of the day. Hence the Small Craft Advisory will be allowed to expire at 9 am CST. LMZ643>646-171600- /O.EXP.KMKX.SC.Y.0101.000000T0000Z-181217T1500Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 853 AM CST Mon Dec 17 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... The Small Craft Advisory will expire at 9 AM CST this morning. Northwest winds of 10 to 20 knots will gradually diminish to 5 to 10 knots later in the afternoon as waves subside to 1 to 2 feet. $$ www.weather.gov/mkx MBK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 5:36 AM CST, 3 hours 59 minutes earlier.
Area forecast discussion, Dec 16, 5:36 AM CST, 3 hours 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
536 AM CST Sun Dec 16 2018
.UPDATE...
Fog continues in eastern portions of the forecast area this
morning. Visibilites will go down to 1/4 mile or less at times
for these locations. Now that high clouds are moving in, will keep
an eye on webcams and observations to see if these clouds help to
improve visibilities. Either way, fog should be gone by mid-
morning due to daytime mixing.
&&
.AVIATION(12Z TAFS)...
Fog across eastern portions of southern Wisconsin will likely
continue through the early morning hours. High clouds moving into
the area may improve conditions over the next couple hours.
A quiet day is then expected today, with only passing high clouds
at times. Northwest winds will pick up tonight behind a cold
front, putting an end to the threat for more overnight fog.
&&
.PREV DISCUSSION... (Issued 310 AM CST Sun Dec 16 2018)
SHORT TERM...
Today through Monday...Forecast confidence is high:
Fog continues to expand early this morning. May need to expand the
Dense Fog Advisory northward and a little westward if this trend
continues. High clouds have reached the Madison area and will
continue to slowly head eastward. These clouds should help to
improve visibilities in the east when they arrive, but they're
taking a while getting there.
After fog dissipates this morning, pleasant weather is expected
for the remainder of the day. There should be a fair amount of
sunshine despite a couple rounds of high clouds. Given how mild it
got yesterday, trended highs for today toward MOS values.
A cold front will move through later today, bringing breezy
northwest winds overnight into Monday morning. Temps Monday will
be colder behind the front, though still a couple/few degrees
above normal for mid-December. Should be plenty of sunshine
Monday.
LONG TERM...
Monday night through Tuesday...Forecast confidence is high.
Surface high pressure will be overhead Monday night and with
clear skies it will be a tad cooler. A mid level ridge pushes into
the region for Tuesday with a feed of milder temperatures for
Tuesday and Wednesday.
Wednesday and Thursday...Forecast confidence medium.
A shortwave approaches on Wednesday bringing a chance for
precipitation. Precipitation will likely be rain if it holds off
until during the day Wednesday. There are better chances for precip
later Wednesday into Thursday as a cold front moves through. Some
light snow is possible Wednesday night and Thursday night and
mainly rain during the day Thursday. Northwest winds will be breezy
behind this front later Thursday and Friday. An upper trough pushes
through the region Thursday before merging with a closed low over
the northeast later in the week. This brings cooler temperatures for
later in the week, mainly after the precip ends.
Friday through Sunday...Forecast confidence high.
Precip chances linger into early Friday as waves of vorticity
move through in the cyclonic flow. The upper trough lifts
northward on Saturday and brief riding bring quiet weather.
Northwest flow dominates and another weak system may swing through
early the following week.
AVIATION(09Z TAFS)...
Fog continues along and east of a line from Waukesha to
Burlington and is also now expanding northward in the West Bend
and Sheboygan areas. Visibilites could go down to 1/4 mile or less
at times for these locations. Still thinking that high clouds to
the west should improve visibilities somewhat when they arrive
later during the early morning hours.
A quiet day is then expected today, with only passing high clouds
at times. Northwest winds will pick up tonight behind a cold
front, putting an end to the threat for more overnight fog.
MARINE...
West to northwest winds will pick up this evening and overnight
behind a cold front. Gusts to 30 knots are possible over the open
waters. Wind gusts could reach Small Craft Advisory levels over
the nearshore waters. Given the offshore wind direction and
borderline gusts in the forecast, will hold off on an advisory for
now.
Southerly winds later Tuesday into Tuesday night may approach
Small Craft Advisory levels again, with gusts to 30 knots possible
over the open waters, especially in northern portions of the lake.
Gale force winds will be possible over the open waters Thursday
night into Friday, with the best chance across the southern half
of the lake. There will also be a decent chance for advisory
conditions once again over the nearshore waters.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Dense Fog Advisory until 10 AM CST this morning for WIZ052-059-
060-065-066-070>072.
LM...None.
&&
Update...DDV
Today through Monday and Aviation/Marine...DDV
Monday Night through Saturday...MarquardtHazardous weather outlook, Dec 16, 7:59 AM CST, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 759 AM CST Sun Dec 16 2018 WIZ046-047-051-052-056>060-062>072-171400- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 759 AM CST Sun Dec 16 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-171400- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 759 AM CST Sun Dec 16 2018 Sheboygan to Port Washington WI-Port Washington to North Point Light WI-North Point Light to Wind Point WI-Wind Point WI to Winthrop Harbor IL- This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight Wind gusts will approach Small Craft Advisory levels tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Wind gusts could approach Small Craft Advisory levels Tuesday and again at times later Thursday into Sunday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-171400- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 759 AM CST Sun Dec 16 2018 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight A Dense Fog Advisory is in effect until 10 AM for visibilities of less than one mile. The lowest visibilities will be toward the shores, with the center of the lake largely free of fog. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Gale force winds are possible Thursday night into Friday, especially across the south half. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 1:02 AM CST | Dense Fog Advisory | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan, Walworth and 2 more | 7 hr |
| Dec 16, 5:46 AM CST | Marine Dense Fog Advisory | MKX | 4 hr |
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.